MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX LASER KERATOME; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION

CARL ZEISS MEDITEC AG (JENA) VISUMAX LASER KERATOME; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Model Number VISUMAX, MOD. 75
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, we received a report that a follow up od surgery was performed on a patient.The patient had underwent a ptk surgery after having smile surgery on (b)(6) 2023.The ptk procedure is an after-treatment and an additional medical intervention which was taken in order to prevent permanent and/or temporary impairment.At present, the patient is still in the recovery period after surgery, and no more treatments have been performed.
 
Additional Manufacturer Narrative
The issue likely occurred due to the patient's anatomical peculiarities.A device malfunction can be excluded.With the current information, there is no indication of any malfunction of the zeiss device which could have contributed to the reported surgical outcome.
 
Additional Manufacturer Narrative
It was concluded that a too long exposure time of anesthetics (eye drops) was the root cause for the reported event.This led to a dehydration of the cornea.The cornea shrunk down and the resulting cut was made too deep.Description of changes: field g3: date additional information was received by the manufacturer.Field g6: updated to "follow-up, # 1", checked "30 days".Field h2: selected "additional information".Field h10: added description of changes.

Brand Name
VISUMAX LASER KERATOME
Common Device Name
FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM  7745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM   7745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17673869
Report Number9615030-2023-00007
Device Sequence Number6378784
Product Code OTL
UDI-Device Identifier04049471095036
UDI-Public(01)04049471095036(11)221201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVISUMAX, MOD. 75
Device Catalogue Number000000-2217-569
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexPrefer Not To Disclose
Patient RaceAsian